MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2430-0500
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Per customer, the requested information on race and ethnicity is not available.
 
Event or Problem Description
It was reported that the tubing has a hole and it leaked at the top part of pump segment while priming total parenteral nutrition (tpn) on a sterile field.The set was not connected to the patient.The event occurred in neonatal intensive care unit.There was no significant delay in infusion therapy.
 
Event or Problem Description
It was reported that the tubing has a hole and it leaked at the top part of the pump segment while priming total parenteral nutrition (tpn) on a sterile field.The set was not connected to the patient.The event occurred in neonatal intensive care unit.It was confirmed during follow up that there was no delay in patient care, and that this event did not contribute to, or result in a serious adverse impact to the infant patient.
 
Additional Manufacturer Narrative
The customer's report of a hole and leak at the pump segment was confirmed.The set sample was inspected for kinks, holes/tears in the tubing or damages to the components.There was a small tear in the silicone segment directly below the upper fitment component.Fluid was observed leaking from the tear.The set was pressure tested; the fluid within the set leaked from the tear.The observed leak was due to a tear on the silicone segment component.The root cause of the tear was not identified.Device history record for model 2430-0500 lot 20015349 shows that the set was manufactured on (b)(6) 2020 with a total of 7,683 units.There were no qn¿s (quality notification) issued during the production build of this lot for the failure mode reported.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9953016
Report Number9616066-2020-01269
Device Sequence Number14157620
Product Code FPA
UDI-Device Identifier07613203011396
UDI-Public7613203011396
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Model Number2430-0500
Device Catalogue Number2430-0500
Device Lot Number20015349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 DA
Patient Weight2